Severe hypopharyngeal dysphagia in a patient on chronic steroid treatment

C. Trovato, R. Pometta, A. Colucci, M. T. Bardella, D. Conte

Research output: Contribution to journalArticlepeer-review

Abstract

A 44-year-old Caucasian male who had been on long-term steroid treatment for an unspecified collagen disease was referred to our Unit because of fever, severe hypopharyngeal dysphagia, night sweats and evidence of marked superior vena cava compression. Extrapulmonary disseminated tuberculosis also involving bone and liver was eventually diagnosed and proven by means of specific polymerase chain reaction assay. Antimycobacterial treatment, which led to a dramatic improvement within two months, was protracted for 18 months until the complete return to normal of both clinical and laboratory findings.

Original languageEnglish
Pages (from-to)613-615
Number of pages3
JournalItalian Journal of Gastroenterology and Hepatology
Volume31
Issue number7
Publication statusPublished - 1999

Keywords

  • Disseminated tuberculosis
  • Dysphagia
  • Immunosuppression

ASJC Scopus subject areas

  • Gastroenterology

Fingerprint

Dive into the research topics of 'Severe hypopharyngeal dysphagia in a patient on chronic steroid treatment'. Together they form a unique fingerprint.

Cite this